Alert archive / California / Wind Advisories in 2022

Wind Advisory 33, NWS San Diego, CA

April 12, 2022Orange County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 12, 2022, 2:44 AM PDT for Orange County, San Diego County, California. It took effect at Apr 12, 2022, 1:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2022, 2:44 AM PDT (09:44 UTC)
In effect from
Apr 12, 2022, 1:00 PM PDT
Expired
Apr 12, 2022, 7:00 PM PDT
In force
6 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2022-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2022-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

003 
WWUS76 KSGX 120944
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
244 AM PDT Tue Apr 12 2022

CAZ055-056-058-060>062-065-121200-
/O.CON.KSGX.HW.W.0007.000000T0000Z-220412T1200Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Big Bear City, Wrightwood, Julian, 
Pine Valley, Victorville, Hesperia, Apple Valley, Cathedral City,
and Desert Hot Springs
244 AM PDT Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Bernardino County Mountains, San Diego County 
  Deserts, Apple and Lucerne Valleys, Coachella Valley, San 
  Gorgonio Pass Near Banning, Riverside County Mountains and San 
  Diego County Mountains.

* WHEN...Until 5 AM PDT early this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ043-050-552-554-122315-
/O.NEW.KSGX.WI.Y.0033.220412T2000Z-220413T0200Z/
San Diego County Coastal Areas-San Diego County Valleys-
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Carlsbad, Encinitas, Huntington Beach, 
Costa Mesa, and Irvine
244 AM PDT Tue Apr 12 2022

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PDT
THIS EVENING...

* WHAT...West winds 10 to 20 mph with gusts to 35 mph expected.

* WHERE...San Diego County Coastal Areas, San Diego County 
  Valleys, Orange County Coastal Areas and Orange County Inland 
  Areas.

* WHEN...From 1 PM this afternoon to 7 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
3 follow-up statements
758 
WWUS76 KSGX 121537
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
837 AM PDT Tue Apr 12 2022

CAZ043-050-552-554-122100-
/O.CON.KSGX.WI.Y.0033.220412T2000Z-220413T0200Z/
San Diego County Coastal Areas-San Diego County Valleys-
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Carlsbad, Encinitas, Huntington Beach, 
Costa Mesa, and Irvine
837 AM PDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM PDT THIS EVENING...

* WHAT...West winds 10 to 20 mph with gusts to 35 mph expected.

* WHERE...Orange County Coastal Areas, San Diego County Valleys, 
  Orange County Inland Areas and San Diego County Coastal Areas.

* WHEN...From 1 PM this afternoon to 7 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
910 
WWUS76 KSGX 121954
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1254 PM PDT Tue Apr 12 2022

CAZ043-050-552-554-130200-
/O.CON.KSGX.WI.Y.0033.220412T2000Z-220413T0200Z/
San Diego County Coastal Areas-San Diego County Valleys-
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Carlsbad, Encinitas, Huntington Beach, 
Costa Mesa, and Irvine
1254 PM PDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WHAT...West winds 10 to 20 mph with gusts to 35 mph expected.

* WHERE...Orange County Coastal Areas, San Diego County Valleys, 
  Orange County Inland Areas and San Diego County Coastal Areas.

* WHEN...Now until 7 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

Adams
423 
WWUS76 KSGX 130157
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
657 PM PDT Tue Apr 12 2022

CAZ043-050-552-554-130300-
/O.EXP.KSGX.WI.Y.0033.000000T0000Z-220413T0200Z/
San Diego County Coastal Areas-San Diego County Valleys-
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Carlsbad, Encinitas, Huntington Beach, 
Costa Mesa, and Irvine
657 PM PDT Tue Apr 12 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...

Santa Ana winds will continue to subside this evening. There will
still be occasional wind gusts around 25 mph.

$$

jmb

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 8:51 PM PDT, 5 hours 53 minutes earlier.

Area forecast discussion, Apr 11, 8:51 PM PDT, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
851 PM PDT Mon Apr 11 2022

.SYNOPSIS...
a vigorous storm system traversing the West will keep cool and
windy conditions over Southern California through Tuesday. Strong
and moist upslope flow onto the mountains will produce some light
precipitation there tonight, otherwise mostly dry weather will
prevail for the remainder of the week with gradual warming.

&&

DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...

Satellite imagery this evening shows low clouds blossoming along the
coastal slopes and over the inland valleys. Still, the only
remote gages recording any rainfall through 8 PM PDT, were up near
the Cajon Pass. The Cable Canyon gage has almost recorded 1/4 inch.
There were a few others up there above one-tenth inch, but most
reports were under one-tenth inch. Slopes farther south across
Riverside and San Diego Counties had not logged any rainfall. That
is expected to change later tonight.

The bigger story though, is the wind, with High Wind Warnings in
effect over the Mts/Deserts through 5 AM Tue morning. Some of the
strongest upper-level support will come overnight, even as the sfc
pressure gradient weakens diurnally. A peak wind gust summary for
winds so far today is headlined on our weather.gov website. The
strongest winds will occur through about sunrise over the mountains
and deserts. Widespread gusts of 45-55 MPH are expected, with
localized higher gusts in the windiest spots near the desert slopes.
Coastal areas could see wind gusts 25-30 MPH through Tuesday
afternoon as well.

Areas of light rain will continue through the night, with some snow
flakes possible above 5500 feet. Highest rainfall accumulations will
be on the coastal mountain slopes where localized amounts of 0.25-
0.30" are possible. A trace to an inch of snowfall is expected above
5500 feet. West of the mountains, periods of brief light rain are
possible, with minimal accumulation expected.

Tuesday will be cool and breezy. Inland temperatures will be 10-20F
below seasonal normals over the mountains and deserts. Highs will
only reach into the 40s over the mountains, and 50s over the high
desert. Low desert highs Tuesday will reach the 70s. West of the
mountains, temperatures will have difficulty climbing out of the
60s, which is 5-10F below normal. tomorrow (Tuesday) will be the
coolest day. There is solid agreement among the various ensemble
members that a gradual warming trend will begin on Wednesday and
continue through the week, culminating in daytime highs several
degrees above average by the weekend.

&&

.AVIATION...
120400Z...Coast/Valleys...BKN-local OVC clouds with bases 2200-3200
ft MSL and tops to 7000 ft MSL will continue through 12Z Tue along
with isold -SHRA and with higher terrain obscured. Local vis 3-5
miles will occur in BR/-SHRA. After 12Z Tue, skies will become SCT-
local BKN with bases mostly at/above 3000 ft MSL, with most vis
unrestricted. Areas of west winds 15-25 knots with local gusts 30
knots will occur mainly near the coast and over higher terrain at
times through Tue.

Mountains/Deserts...BKN-OVC clouds over the higher mountains and
west mountain slopes will bring widespread terrain obscurations
with cloud tops to 9000 ft MSL, along with isold -SHRA/-SHSN.
Areas of surface west winds 25-35 knots with gusts 40-60 knots will
continue through 12Z Tue, then weaken some to 15-30 knots with gusts
35-45 knots after 12Z Tue. High confidence in winds being
accompanied by STG-SVR UDDFS, areas of LLWS and rotors likely
over/east of the mountains, including near KPSP.

&&

.MARINE...
West-northwest winds will continue to increase this evening and peak
between 11 PM tonight and 5 AM Tuesday with gale force gusts locally
over 35 knots in the outer coastal waters (30-60 NM from the coast).
Winds will decrease somewhat early Tuesday but remain rather brisk
with gusts 25-30 knots at times through Tuesday night. Combined
seas of 10-12 feet are expected due to the wind waves and short-
period swell. A Gale Warning for the outer waters, and a
Small Craft Advisory for the inner waters, remain in effect from 2
PM Monday through 5 AM Wednesday.

&&

.BEACHES...
A NW wind swell of 7-9 ft at 7-11 seconds will generate elevated
and rough surf at the beaches late tonight and into Tuesday. Surf
will generally be 4-6 ft with occasional higher sets, highest in
central/southern San Diego County. Swell and surf lower Wednesday
through the rest of the week.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning until 5 AM PDT Tuesday for Apple and Lucerne
     Valleys-Coachella Valley-Riverside County Mountains-San
     Bernardino County Mountains-San Diego County Deserts-San
     Diego County Mountains-San Gorgonio Pass Near Banning.

     Beach Hazards Statement from 11 PM PDT this evening through
     Wednesday morning for Orange County Coastal Areas-San Diego
     County Coastal Areas.

PZ...Gale Warning until 5 AM PDT Wednesday for Waters from San Mateo
     point to the Mexican Border Extending 30 to 60 nm out
     including San Clemente Island.

     Small Craft Advisory until 5 AM PDT Wednesday for Coastal Waters
     from San Mateo Point to the Mexican Border and out to 30 nm.

&&

PUBLIC...10
AVIATION/MARINE/BEACHES...Maxwell

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.